MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT M/39 +6 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. HUMERAL INSERT M/39 +6 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number HUMERAL INSERT M/39 +6 TO FIT IN 39 CUP
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a tsa procedure on (b)(6) 2018.9 months post-op, on (b)(6) 2019, the patient was seen by their surgeon for a follow-up visit where an x-ray was taken to determine progress.The x-ray showed that the baseplate and glenosphere were dislocated.The patient stated that no trauma had occurred.A copy of the x-ray is unable to be obtained.A revision surgery took place on (b)(6) 2019 and the following devices were all explanted: ar-9145-30 / lot: 170156313, ar-9145-36 / lot: 170139313, ar-9504m / lot: 140119609, ar-9503m-06 / lot: 160010109, ar-9120-01 / lot: 170145515, and ar-9165-20 / lot: 150008108.The surgeon switched to an rtsa and implanted the following: ar-9502-39arca / lot: 261519 and ar-9550-19rca / lot: 10031668.
 
Additional Manufacturer Narrative
Complaint confirmed.Evaluation on the returned device revealed, the humeral insert/liner returned is notably worn at one end of the od.Since no x-rays were provided after multiple attempts, the cause for this event is undetermined.
 
Event or Problem Description
It was reported that the patient underwent a tsa procedure on (b)(6) 2018.9 months post-op, on (b)(6) 2019, the patient was seen by their surgeon for a follow-up visit where an x-ray was taken to determine progress.The x-ray showed that the baseplate and glenosphere were dislocated.The patient stated that no trauma had occurred.A copy of the x-ray is unable to be obtained.A revision surgery took place on (b)(6) 2019 and the following devices were all explanted: ar-9145-30 / lot: 170156313, ar-9145-36 / lot: 170139313, ar-9504m / lot: 140119609, ar-9503m-06 / lot: 160010109, ar-9120-01 / lot: 170145515, and ar-9165-20 / lot: 150008108.The surgeon switched to an rtsa and implanted the following: ar-9502-39arca / lot: 261519 and ar-9550-19rca / lot: 10031668.Additional information provided 3/29/2019: the ar-9145-30 screw broke upon removal of hardware.Tip was retrieved.

Brand Name
HUMERAL INSERT M/39 +6 TO FIT IN 39 CUP
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8440395
Report Number1220246-2019-00975
Device Sequence Number1633590
Product Code PHX
UDI-Device Identifier00888867061279
UDI-Public00888867061279
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Model NumberHUMERAL INSERT M/39 +6 TO FIT IN 39 CUP
Device Catalogue NumberAR-9503M-06
Device Lot Number160010109
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;